Rash on the face due to amoxicillin
If a rash is caused by amoxicillin, the face may also be affected. Typically, a rash caused by amoxicillin first manifests itself on the trunk. After some time, spots and redness may appear on the face.
The skin symptoms may resemble measles. However, the disease can be distinguished from an amoxicillin rash by the fact that the well-being is virtually unaffected by the drug side effects. Cooling creams may be used. Nevertheless, especially if it is a child or baby, one should consult a doctor for safety reasons and possibly document any hypersensitivity to amoxicillin.
Rash on the hands due to amoxicillin
A rash caused by amoxicillin can sometimes also affect the hands. Sometimes both hands show the rash. However, only one side may be affected.
Infestation of the hands is not a cause for concern and is a frequent manifestation of this known drug side effect. The rash usually affects the back of the hand. If the palms of the hands are reddened, one must also think of hand-mouth-foot disease in babies, which is viral. A pediatrician should be consulted here.
Rash in the child/baby due to amoxicillin
A rash occurs in 5-10% of patients taking amoxicillin. This rash while taking Amoxicillin may also occur in the baby or infant. Here the rash is somewhat more frequent than in adult patients.
This is because it is more difficult to adjust the correct dosage for baby and child. Nevertheless, the rash caused by Amoxicillin is usually not dangerous. It is a known side effect of Amoxicillin, which in most cases is not allergic.
The rash manifests itself in reddish spots and slightly raised skin. They can appear all over the body. It is noticeable in babies in addition to the obvious symptoms because the baby cries for no apparent reason.
Itching can be responsible for this. This can develop parallel to the rash with amoxicillin. As a rule, treatment does not have to be interrupted despite the rash. Cooling compresses or allergy medicines can help. Nevertheless, it is advisable to consult a doctor if you have a rash while taking amoxicillin in your baby or child to rule out more dangerous causes.
Influence of the sun on the rash
The rash caused by taking amoxicillin can also be influenced by the sun. As a rule, it is recommended to avoid the sun in case of a rash. The aggressive UV radiation can additionally irritate a pre-damaged skin.
This recommendation applies regardless of whether the rash was caused by Amoxicillin or other things. Sunburn and a prolonged course of the rash may occur. If you still want to go outside in sunlight, it is recommended to apply sunscreen for the duration of the rash. After the skin irritations have subsided, a normal stay in the sun is no longer dangerous.